Psycho-Babble Medication Thread 871781

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Doing a fast taper OFF Parnate - PLEASE HELP!

Posted by uncouth on January 1, 2009, at 12:03:17

Hi,
I'm doing a fast taper off parnate (over 1 week from 50mg to 0mg) in anticipation of switching to Pristiq/Ritalin. My pdoc probably won't Rx ritalin with Parnate, and the Parnate, while working somewhat for my depression (got me out of the deep pit), never worked for my self-esteem and GAD like Effexor did. So i'm hoping Pristiq will be cleaner and work better. In some ways I prefer MAOIs, but Parnate never had the stimulation (the ritalin like stimulation) I was hoping it would have.

My question is, the depression has already come back as I've tapered down from 80mg. WHat, if anything, can I add in the next 1-2 weeks that will help me get through the Parnate withdrawal?

I have a few things: lithium (should I up my 300mg dose higher?). Remeron (never used, but have some), Seroquel for sleep (should I up the dose temporarily)? Sam-E? Currently at 800mg/day with no untoward effects, should I double that?

Please help me anyway you can. I'm desperate as the suicidal thoughts came back with a vengence. I know it's med related but i'm suffering, and I know its going to be a few weeks before Pristiq kicks in fully.

 

Re: Doing a fast taper OFF Parnate - PLEASE HELP! uncouth

Posted by Phillipa on January 1, 2009, at 16:32:49

In reply to Doing a fast taper OFF Parnate - PLEASE HELP!, posted by uncouth on January 1, 2009, at 12:03:17

I've watched no answer all day. Parnate not working think someone is taking ritalin very low dose with parnate. Did you take effexor before? Love Phillipa

 

Re: Doing a fast taper OFF Parnate - PLEASE HELP! uncouth

Posted by JadeKelly on January 1, 2009, at 17:46:53

In reply to Doing a fast taper OFF Parnate - PLEASE HELP!, posted by uncouth on January 1, 2009, at 12:03:17

> Hi,
> I'm doing a fast taper off parnate (over 1 week from 50mg to 0mg) in anticipation of switching to Pristiq/Ritalin. My pdoc probably won't Rx ritalin with Parnate, and the Parnate, while working somewhat for my depression (got me out of the deep pit), never worked for my self-esteem and GAD like Effexor did. So i'm hoping Pristiq will be cleaner and work better. In some ways I prefer MAOIs, but Parnate never had the stimulation (the ritalin like stimulation) I was hoping it would have.
>
> My question is, the depression has already come back as I've tapered down from 80mg. WHat, if anything, can I add in the next 1-2 weeks that will help me get through the Parnate withdrawal?
>
> I have a few things: lithium (should I up my 300mg dose higher?). Remeron (never used, but have some), Seroquel for sleep (should I up the dose temporarily)? Sam-E? Currently at 800mg/day with no untoward effects, should I double that?
>
> Please help me anyway you can. I'm desperate as the suicidal thoughts came back with a vengence. I know it's med related but i'm suffering, and I know its going to be a few weeks before Pristiq kicks in fully.

Hi Uncouth,

Looks like a bad day to w/d quickly from Parnate. Your Doc is okay with d/c 50mg Parnate in one week? I want to offer suggestions but I'm sure you know more than I do. I can only tell you what I'm taking without problem so far: 60mg Parnate with 15mg Ritalin (went from 10-15 today). I believe the Ritalin is what kicked off a 10 day remission I had recently. Can you get very low dose ritalin just to get you thru? Also I take 3mg Klonopin would something like that help? Its also my understanding that lithium works fast. The one last obvious choice, you could go back to 80mg, if you're having anything close to suicidal thoughts, whats a couple more weeks on it till you can find a better way to come down? I dont think this is worth the pain you're feeling. Maybe someone else will have a better answer. Can I ask, did you drop that 30mg on your own or Doc supervised? If adding the 30mg back in is not an option, could you find a hospital close enough that can handle a MAOI emergency? Just in case?

I hope you get quick help here, remember its temporary and use your doc and hospital if you need to. Good Luck and I'll see if I can find someone smarter than I am about these things.

Jade

 

Re: Doing a fast taper OFF Parnate - PLEASE HELP! uncouth

Posted by SLS on January 1, 2009, at 19:33:07

In reply to Doing a fast taper OFF Parnate - PLEASE HELP!, posted by uncouth on January 1, 2009, at 12:03:17

> WHat, if anything, can I add in the next 1-2 weeks that will help me get through the Parnate withdrawal?

I can't offer any remedies that I have tested out on myself first. I have always discontinued Parnate without adding anything else to act to buffer withdrawal symptoms. Jade offers some good ideas.

>
> I have a few things: lithium (should I up my 300mg dose higher?). Remeron (never used, but have some), Seroquel for sleep (should I up the dose temporarily)? Sam-E? Currently at 800mg/day with no untoward effects, should I double that?

I don't know about doubling your dosage of SAMe. If it isn't helping now, I don't know why you should expect it to. If Ritalin or a benzodiazepine is out of the question, maybe L-theanine can help take the edge off of the severity of depression and anxiety. I would also consider taking taurine to help prevent a drop in the brain levels of this substance after the discontinuation of an MAOI. Both taurine and serine levels are bolstered by MAOIs in various areas of the brain. It might be helpful not to allow these to plummet in the interim.

Neurontin or Lyrica?


- Scott

 

Re: Doing a fast taper OFF Parnate - PLEASE HELP!

Posted by Nadezda on January 3, 2009, at 13:56:51

In reply to Doing a fast taper OFF Parnate - PLEASE HELP!, posted by uncouth on January 1, 2009, at 12:03:17

That fast a taper is not a good idea. I advise you to slow down. It seems frustrating to wait a longer time-- but, frankly, it makes more sense in the long run.

I tried a fast taper and ended up doing it much more slowly-- and even then, it's a tough thing to come off an ad.

If you're having acute anxiety, you could try some seroquel.

Nadezda


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.